MAUDE Adverse Event Report: ARTHREX, INC. LO-PRO SCRW TM,SS 3.5X 14MMCORT; SCREW, FIXATION, BONE

ARTHREX, INC. LO-PRO SCRW TM,SS 3.5X 14MMCORT; SCREW, FIXATION, BONE
Model Number LO-PRO SCRW TM,SS 3.5X 14MMCORT
Health Effect - Clinical Code No Code Available (3191)
Date of Event 05/31/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported that during a revision lt ankle fx procedure a total of qty.3 ar-8827l-12 (lot: 031731, lot: 10158067, lot: 185363) and qty.2 ar-8827l-14 (lot: 031725) would not stay engaged in the plate.The bone was prepped by a 2.0mm drill.*additional information received 6/12/2018: the original surgery took place on (b)(6) 2017.The type of procedure being performed was a fibula fx.The case took place at (b)(6) regional hospital and the surgery was performed by dr.David rowley.The following arthrex part numbers were implanted during the (b)(6) 2017 procedure (lot numbers of the devices are unknown).Ar-8943bl-05, ar-8835-12 (qty.2), ar-8830-14 (qty.1), ar-8835-14 (qty.1), ar-8827l-14 (qty.3), ar-8827l-10 (qty.1).The revision surgery took place on (b)(6) 2018 to fix a high non union fibula fx.It is unknown if or what specific part and lot numbers were explanted during the (b)(6) 2018 revision surgery.During the revision surgery, a 2.7 locking guide was placed into the locking hole.The bone was drilled with a 2 mm drill.A quantity of 3 ar-8827l-12, low profile locking screw(s) (lot: 031731 // lot: 10158067 // lot: 185363) would not fully engage into the fibula plate.The surgeon backed out each screw a few turns, and retried again.However, all three screws would not engage the threads.An ar-8827l-14 (lot: 031725) was placed and screwed into the hole.The threads on the screw would not fully engage into the plate fully.The screw was backed out a couple of turns and retried.However, the screw still would not engage in the plate.The ar-8827l-14 was removed from the plate and a second ar-8827l-14 from the same lot was tried.However, the same issue occurred and the screw would not engage into the plate fully.The case was completed by placing a bone graft at the non union site and the locking plate and low profile locking screws were placed on the fibula.A total of 7 screws were implanted with the locking plate.The following arthrex part and lot numbers were used in the revision surgery on (b)(6) 2018: ar-8943bl-06, ar-8827l-12 (qty.3)- lot: 031731 // lot: 10158067 // lot: 185363.Ar-8827l-14 (qty.2)- lot: 031725.*additional information received 06/14/2018: the rep confirmed that all arthrex parts that were implanted during the original (b)(6) 2017 surgery were explanted during the (b)(6) 2017 revision surgery.

Brand Name
LO-PRO SCRW TM,SS 3.5X 14MMCORT
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key7625208
Report Number1220246-2018-00517
Device Sequence Number16440734
Product Code HWC
UDI-Device Identifier00888867047280
UDI-Public00888867047280
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K103705
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/21/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberLO-PRO SCRW TM,SS 3.5X 14MMCORT
Device Catalogue NumberAR-8835-14
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/14/2018
Initial Report FDA Received Date06/21/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;